Depo Provera Causing CRAZY mood swings, HELP!

Patient

Q: I just recently got on Depo Provera again (have been on it twice in the past) and am having crazy mood swings again. I did the last time for the first 2 shots and then it evened out. Is there anything I can do during this adjustment period that can ease the mood swings? (They're borderline psychotic, really. I cry when something on tv is too happy and EVERYTHING aggravates me)

Symptoms:  Severe mood swings
Doctor

A:   Hello,
Thanks for the query.
It is known that depot preparations are known to cause changes in the mood, but they will settle down in a couple of weeks on starting the hormones. In your case, the mood swings seem to be severe and it becomes a contraindication to getting off the contraception since reversibility is an issue, you may consult a psychiatrist. Behavioural therapy, deep breathing exercises, anxiety control tips, and counselling may help.You may even need to take medicines for a short course to ease your mind. Kindly see the doctor soon.
Hope this helped.
Regards,

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews